Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 5, 2025, 8:53 AM CST for 18 counties in Kansas. It took effect at Mar 5, 2025, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 8:53 AM CST (14:53 UTC)
- In effect from
- Mar 5, 2025, 9:00 AM CST
- Expired
- Mar 5, 2025, 4:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS73 KICT 051453 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 853 AM CST Wed Mar 5 2025 KSZ049-051>053-068>072-083-092>096-098>100-052200- /O.EXP.KICT.HW.W.0001.000000T0000Z-250305T1500Z/ /O.NEW.KICT.WI.Y.0002.250305T1500Z-250305T2200Z/ Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson- Allen-Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Andover, Howard, McPherson, Haysville, Newton, Rose Hill, Longton, El Dorado, Salina, Park City, Wichita, Winfield, Peabody, Hillsboro, Moline, Valley Center, Parsons, Madison, Humboldt, Arkansas City, Sedan, Yates Center, Bel Aire, Neodesha, Derby, Coffeyville, Cedar Vale, Wellington, Chanute, Marion, Iola, Grenola, Augusta, Cottonwood Falls, Independence, Fredonia, Eureka, and Strong City 853 AM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047-048-050-067-082-091-051600- /O.EXP.KICT.HW.W.0001.000000T0000Z-250305T1500Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Harper, Ellsworth, Sterling, Hutchinson, Sylvan Grove, Lincoln, Great Bend, Lyons, Kingman, Anthony, Attica, Russell, and Wilson 853 AM CST Wed Mar 5 2025 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... $$ Kleinsasser
1 follow-up statement
628 WWUS73 KICT 052201 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 401 PM CST Wed Mar 5 2025 KSZ049-051>053-068>072-083-092>096-098>100-052315- /O.EXP.KICT.WI.Y.0002.000000T0000Z-250305T2200Z/ Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson- Allen-Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Neodesha, Winfield, Newton, Hillsboro, Marion, Cottonwood Falls, Iola, El Dorado, Coffeyville, Grenola, Valley Center, Augusta, Chanute, Parsons, Salina, Moline, Derby, Haysville, Strong City, Sedan, Cedar Vale, Wichita, Park City, Rose Hill, Fredonia, Wellington, Humboldt, Howard, Peabody, Bel Aire, Eureka, Independence, Andover, McPherson, Yates Center, Madison, Arkansas City, and Longton 401 PM CST Wed Mar 5 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ McGuire
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:25 AM CST, 3 hours 28 minutes earlier. Its key messages:
- Potent storm system moving east of the area today with quieter weather settling in
- Northwest wind gusts up to 60 mph will continue through mid-morning
- Very high fire danger expected today and Thursday
- Mostly dry over the next 7 days
Area forecast discussion, Mar 5, 5:25 AM CST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Wichita KS 525 AM CST Wed Mar 5 2025 .KEY MESSAGES... - Potent storm system moving east of the area today with quieter weather settling in - Northwest wind gusts up to 60 mph will continue through mid-morning - Very high fire danger expected today and Thursday - Mostly dry over the next 7 days && .DISCUSSION... Issued at 204 AM CST Wed Mar 5 2025 As of 2 AM, the potent midlevel trough was moving into the mid/upper MS valley. An area of deformation precipitation extends from central IA through far eastern KS and MO. The predominate precipitation type within the deformation zone has been snow. Fortunately, the heaviest snow remained north and northeast of the forecast area, limiting the impacts to travel. Otherwise, the very strong low-level wind field with widespread gusts between 60-70 mph will gradually weaken throughout the morning. The High Wind Warning remains in effect through 9 AM. Despite the warning expiring at 9 AM, northerly wind gusts near 35 mph will continue through sunset. Shortwave, midlevel ridging will slide into the region late tonight into Thursday as the next midlevel trough amplifies across the southwest US. Midlevel cloud cover will increase Thursday with mostly cloud skies expected. A surface low will quickly deepen across southeast CO. The surface pressure gradient will increase across the forecast area with southerly wind gusts up to 35 mph expected Thursday afternoon. An initial shortwave trough will eject from eastern CO into southern NE late Thursday night into Friday. This track will keep the vast majority of precipitation north of the forecast area. More notably, an attendant surface cold front will progress through the area Friday. A wide range in high temperatures is expected with highs in the 40s across central KS and in the 60s across southeast KS. The main midlevel trough will eject into the southern Plains late Friday into Saturday. Latest deterministic and ensemble guidance have further shifted south with the storm track. As a result, the vast majority of precipitation will remain south of the area Saturday. Long wave, midlevel ridging will build across the central US for Sunday into next week. This will surge temperatures into the 70s Sunday through Wednesday with relatively light winds. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 523 AM CST Wed Mar 5 2025 VFR conditions have returned at all sites and will do so for the remainder of the period. Strong northwest winds will gradually decrease through the morning and afternoon before becoming light and variable near sunset this evening. && .FIRE WEATHER... Issued at 204 AM CST Wed Mar 5 2025 Very high fire danger will continue through the afternoon across most of the area as northwest winds continue to gust near 60 mph. While winds will gradually decrease through the morning and afternoon, gusts up to 35 mph will continue throughout the afternoon. Another afternoon of very high fire danger is expected Thursday for areas mainly west of Interstate 135 as southerly wind gusts approach 35 mph. && .ICT WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 9 AM CST this morning for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && DISCUSSION...BRF AVIATION...BRF FIRE WEATHER...BRF
Hazardous weather outlook, Mar 5, 3:13 AM CST, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 313 AM CST Wed Mar 5 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 313 AM CST Wed Mar 5 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong northwest winds with gusts up to 60 mph will continue through mid-morning today. Very high fire danger is expected across the entire area today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Very high fire danger is expected west of Interstate 135 on Thursday. Another day of very high fire danger is expected Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Mar 5, 8:34 AM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
834 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Rain 2 WNW Chetopa 37.05N 95.13W
03/05/2025 M3.10 Inch Labette KS Cocorahs
48-hour total.
&&
ADKLocal storm report, Mar 5, 8:35 AM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
835 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 1 NNE Galesburg 37.49N 95.35W
03/05/2025 M2.62 Inch Neosho KS CO-OP Observer
48-hour total.
&&
ADKLocal storm report, Mar 5, 8:37 AM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
837 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Rain 2 N Coffeyville 37.07N 95.63W
03/05/2025 M2.30 Inch Montgomery KS CO-OP Observer
48-hour total.
&&
ADKLocal storm report, Mar 5, 8:38 AM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
838 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Moran 37.91N 95.17W
03/05/2025 M2.19 Inch Allen KS CO-OP Observer
48-hour total.
&&
ADKLocal storm report, Mar 5, 8:40 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
840 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 1 SSE Howard 37.46N 96.26W
03/05/2025 M2.16 Inch Elk KS Cocorahs
48-hour total.
&&
ADKLocal storm report, Mar 5, 8:41 AM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
841 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Rain 1 WNW Altoona 37.53N 95.67W
03/05/2025 M2.10 Inch Wilson KS Mesonet
48-hour total.
&&
ADKNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.